Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 30, 2009, 9:49 PM EDT for 6 counties in Indiana. It was in force for 116 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 30, 2009, 11:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 10:32 PM EDT | FLASH FLOOD | Milltown, IN | MAIN ST CLOSED AT MILLTOWN RD |
| Jul 30, 11:07 PM EDT | FLASH FLOOD | 1 E Henryville, IN | SILVER CREEK OUT OF ITS BANKS AND COVERING MULTIPLE RURAL ROADS. |
| Jul 30, 11:12 PM EDT | HEAVY RAIN 3.59 | 1 Nw Martinsburg, IN | MEASURED OVER THE LAST 3.5 HOURS |
| Jul 30, 11:30 PM EDT | FLASH FLOOD | Borden, IN | WATER OVER MANY STREETS IN TOWN. CREEK IN BORDEN PARK OUT OF BANKS AND FLOODING THE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 310149
FFWLMK
INC019-025-043-061-143-175-310345-
/O.NEW.KLMK.FF.W.0031.090731T0149Z-090731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1145 PM EDT
* AT 944 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILSON...
VIENNA...UNDERWOOD...STARLIGHT AND SPEED.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3858 8557 3827 8585 3817 8634 3820 8638
3817 8639 3816 8638 3815 8645 3831 8650
3839 8638 3839 8631 3843 8631 3874 8583
$$
RJS2 follow-up statements
000
WGUS73 KLMK 310248
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT THU JUL 30 2009
INC019-025-043-061-143-175-310345-
/O.CON.KLMK.FF.W.0031.000000T0000Z-090731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-CLARK IN-CRAWFORD IN-HARRISON IN-FLOYD IN-
1048 PM EDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
FLOYD...NORTHERN HARRISON...EASTERN CRAWFORD...WESTERN CLARK...
SOUTHERN WASHINGTON AND SOUTHERN SCOTT COUNTIES...
AT 1045 PM EDT...NUMEROUS REPORTS HAVE COME IN WITH ROAD FLOODING AS
WELL AS CREEKS AND STREAMS AT BANKFULL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILSON...
VIENNA...UNDERWOOD...TEMPLE AND STARLIGHT.
LATEST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE RAIN
RATES ARE COMING DOWN. ADDITIONAL RAINFALL AMOUNTS SHOULD GENERALLY
BE LESS THAN ONE INCH IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3858 8557 3827 8585 3817 8634 3820 8638
3817 8639 3816 8638 3815 8645 3831 8650
3839 8638 3839 8631 3843 8631 3874 8583
$$
RJS000
WGUS73 KLMK 310341
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT THU JUL 30 2009
INC019-025-043-061-143-175-310345-
/O.CON.KLMK.FF.W.0031.000000T0000Z-090731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-CLARK IN-CRAWFORD IN-HARRISON IN-FLOYD IN-
1141 PM EDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
FLOYD...NORTHERN HARRISON...EASTERN CRAWFORD...WESTERN CLARK...
SOUTHERN WASHINGTON AND SOUTHERN SCOTT COUNTIES...
LIGHT TO MODERATE RAINS CONTINUE FALLING OVER MOST OF THE WARNED
AREA...BUT CONDITIONS APPEAR TO BE IMPROVING. AT 1123 PM EDT...LOCAL
EMERGENCY MANAGEMENT OFFICIALS IN CRAWFORD COUNTY REPORTED STATE
ROAD 66 IN MARENGO WOULD BE CLEARED SOON.
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A HALF INCH ARE POSSIBLE
IN THE WARNED AREA. FURTHER FLASH FLOOD WARNINGS ARE NOT EXPECTED AT
THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3858 8557 3827 8585 3817 8634 3820 8638
3817 8639 3816 8638 3815 8645 3831 8650
3839 8638 3839 8631 3843 8631 3874 8583
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:20 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 30, 9:20 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EDT THU JUL 30 2009
.EVENING UPDATE...
FOR THE NEAR TERM...ZONE OF CONVERGENCE INDICATED BY OBSERVATIONS
AND CONTINUAL RENEWING OF RAIN BANDS OVER THE NORTHWEST CWA. HAVE
ISSUED FLOOD ADVISORIES SO FAR...AND HAVE JUST ISSUED A FLOOD
WARNING FOR OUR WESTERN INDIANA COUNTIES. NOW GETTING SEVERAL
REPORTS OF FLOODING IN THOSE COUNTIES. LOOK FOR LSRS IN THE NEXT
FEW MINUTES.
THOSE RAINS ARE WELL NORTH OF A LOW PRESSURE SYSTEM CURRENTLY OVER
WESTERN TENNESSEE. LATEST LIGHTNING TRENDS MOVING RAPIDLY NORTH
ACROSS ALABAMA INDICATE SOME EXTRA DYNAMICS MOVING INTO THE LOW. GFS
850 MB WINDS INDICATE A LOW LEVEL JET INCREASING OVERNIGHT ACROSS
CENTRAL TENNESSEE AND POSSIBLY PUSHING INTO THE SOUTHEAST CWA. MAY
YET HAVE TO ISSUE SOME KIND OF WATCH BOX LATER TONIGHT FOR THOSE
ZONES.
WHETHER OR NOT THAT HAPPENS...PLENTY OF RAIN IS HEADED FOR THE
STATE. GIVEN THE PRE-SOAKING SOME AREAS RECEIVED HAVE EXPANDED THE
PREVIOUS FLASH FLOOD WATCH A FEW MORE COUNTIES WESTWARD. LATEST
BULLEYES IN QPF GUIDANCE HAVE EDGED FARTHER NORTH IN OUR CWA...AND
FEEL THOSE COUNTIES ARE MOST LIKELY TO HAVE FLOODING IN THE
OVERNIGHT HOURS.
OTHERWISE...NOT MUCH CHANGE IN THE FORECAST THINKING. LIGHTNING
COVERAGE IS LESS THAN RAIN COVERAGE SO FAR AND THINK THAT WILL
CONTINUE. HAVE CHANGED THE WORDING IN THE GRIDS TO SAY DEFINITE
SHOWERS WITH EITHER CHANCE OR SLIGHT CHANCE FOR STORMS...THE LATTER
BEING THE CASE OVERNIGHT FOR THE NORTHWEST CWA.
&&
.SHORT TERM (TONIGHT AND FRIDAY)...
...LOCALLY HEAVY RAINS POSSIBLE TONIGHT...
ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS BLOSSOMED OVER THE
REGION TODAY. EVEN SMALL UNASSUMING-LOOKING CELLS ON THE RADAR
HAVE BEEN PRODUCING LOCALLY VERY HEAVY DOWNPOURS IN THIS TROPICAL
ATMOSPHERE.
A WAVE OVER THE OZARKS THIS AFTERNOON WILL MOVE INTO THE TENNESSEE
VALLEY TONIGHT AND WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
ALONG WITH IT...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF
KENTUCKY. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND
2.25 INCHES TONIGHT WHICH IS RATHER IMPRESSIVE. FORECAST SOUNDINGS
SHOW A DEEP WARM CLOUD DEPTH...AROUND 4KM DEEP...WITH A LONG THIN
CAPE PROFILE AND SATURATION THROUGH A SIGNIFICANT PORTION OF THE
SOUNDING. THE 850HPA JET AXIS WILL JUST CLIP THE SOUTHEAST CORNER
OF THE CWFA AND WE WILL BE UNDERNEATH THE RIGHT ENTRANCE REGION OF
THE UPPER JET PROVIDING GOOD UPPER DIVERGENCE. LIFTED INDEX
READINGS REMAIN SLIGHTLY NEGATIVE ALL NIGHT AND K INDEX VALUES
RISE INTO THE MIDDLE AND POSSIBLY UPPER 30S. ALL THIS COMBINED
WITH 850HPA THETA-E RIDGING AND LOW LCL HEIGHTS POINT TO THE
POSSIBILITY OF A HEAVY RAIN EVENT. MID-RANGE AND SHORT-TERM MODELS
ARE IN GOOD AGREEMENT BRINGING A SLUG OF HEAVY RAIN ACROSS THE
SOUTHEAST HALF OF THE AREA OVERNIGHT. THE BEGINNINGS OF THIS HEAVY
RAIN EVENT COULD BE SEEN AT 18Z ORGANIZING OVER ARKANSAS. THERE
HAD BEEN SOME QUESTION EARLIER IF PERHAPS THE BEST HEAVY RAIN
THREAT WOULD BE TO OUR SOUTH...BUT THE POSITION OF THE ARKANSAS
RAIN LENDS CREDENCE TO RECENT MODELS BRINGING THE HEAVY RAIN MORE
NORTH INTO KENTUCKY.
THE RAIN WILL MOVE OUT QUICKLY FRIDAY MORNING. MOST FOLKS WEST OF
INTERSTATE 65 WILL SEE LITTLE IN THE WAY OF RAINFALL AFTER 6 OR
7AM. THE BACK EDGE OF THE RAIN SHOULD EXIT THE LMK BLUEGRASS
COUNTIES BY MID MORNING. MUCH DRIER AIR WILL SWEEP IN BEHIND THE
DEPARTING SYSTEM AND WE SHOULD SEE THE SUN AGAIN FRIDAY AFTERNOON.
HOW MUCH TEMPERATURES WILL BE ABLE TO RECOVER ON FRIDAY REMAINS
SOMETHING OF A QUESTION MARK...FOR NOW WILL HAVE HIGHS PROGGED
INTO THE LOWER 80S.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
MODELS CONTINUE TO SPEED UP FRONTS AND SHRT/WVS IN THE LONG TERM
PERIOD SO HAVE MAINLY MADE PRECIP TIMING ADJUSTMENTS TO THE
FORECAST. TEMPS HAVE BEEN ADJUSTED ACCORDINGLY ALSO.
FRIDAY NIGHT THROUGH MONDAY...
AFTER A DRY PARTLY SUNNY SATURDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH FROM THE NW IN THE FORM OF A COOL FRONT. AS MENTIONED
ABOVE...MODELS (NAMELY THE 12Z GFS AND 0Z CANADIAN) HAVE SPED UP
THIS SYSTEM SO HAVE INCREASED POPS FOR SATURDAY NIGHT. SHOWERS AND
T-STORMS SHOULD MAKE THEIR WAY THROUGH THE AREA SAT NIGHT THROUGH
EARLY SUNDAY. AT THIS TIME...NO ORGANIZED SEVERE THREAT EXISTS.
LOOKS LIKE THE STRONGEST STORMS WILL CONTAIN MODERATE TO HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND WINDS GUSTS UP TO 40 MPH.
ANY REMAINING PRECIP WILL EXIT THE AREA AFTER THE FROPA EARLY SUNDAY
AFTERNOON.
EXACT FROPA TIMING ON SUNDAY WILL BE THE DETERMINING FACTOR FOR
TEMPS. BECAUSE MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING WITH
THIS SYSTEM...CONFIDENCE IN SUNDAY/S TEMPS IS NOT PARTICULARLY
HIGH. BASED THE TEMPS FOR THIS FORECAST PACKAGE ON THE NEW FROPA
TIMING WHICH ALLOWED FOR COOLER HIGHS ON SUNDAY IN THE LOWER 80S.
LOWS SUNDAY MORNING SHOULD VARY FROM LOW 60S IN THE NW FORECAST AREA
(FA) TO UPPER 60S IN THE SE FA.
MONDAY NIGHT THROUGH THURSDAY...
THE NEXT FORECAST CHALLENGE WILL BE A FRONTAL BOUNDARY FOR THE
MONDAY NIGHT THROUGH TUESDAY TIME FRAME. AGAIN HAVE BUMPED UP
TIMING ADDING POPS TO MONDAY NIGHT FOR THIS SYSTEM. MODELS INDICATE
A SHRT/WV WILL FOLLOW CLOSE BEHIND THIS FROPA...BUT VARY GREATLY ON
TIMING. FOR NOW HAVE PLACED PRECIP ASSOCIATED WITH THIS WAVE ON
WED. HOWEVER...CONFIDENCE IS LOW ON THIS FEATURE THIS FAR OUT IN
TIME. TEMPS LOOK TO WARM UP A BIT MON/TUE INTO THE MID AND UPPER
80S. HOWEVER TUESDAY/S FROPA SHOULD COOL THINGS DOWN INTO THE LOW
80S AGAIN FOR THE SECOND HALF OF NEXT WEEK. LOWS WILL BE IN THE 60S
TO AROUND 70.
&&
.AVIATION (00Z TAFS)...
ONGOING SHOWERS ARE WEAKENING AND BECOMING MORE ISOLATED IN NATURE
SO HAVE VICINITY SHOWERS ACROSS KSDF AND KLEX. A LOW PRESSURE SYSTEM
CURRENTLY CENTERED AROUND MEMPHIS AND MOVING QUICKLY NORTHEAST WILL
BRING IN OUR NEXT ROUND OF LIGHT RAINS THEN STORMS. TIMING FOR THE
STORMS WILL BE 04 TO 08Z FOR KSDF AND KBWG...AND LATER FOR KLEX.
WITH THE STORMS EXPECT MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES.
AFTER THE STORMS PUSH THROUGH THE REGION...EXPECT RAPID
CLEARING...AND VFR CONDITIONS THROUGH THE REST OF THE DAY FRIDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM EDT /8 PM CDT/ THIS EVENING THROUGH
FRIDAY MORNING FOR KYZ027-041>043-046>049-053>057-061>067-
070>078-081-082.
IN...NONE.
&&
SHORT TERM...13
LONG TERM....AML
AVIATION.....RJS
UPDATE...RJSHazardous weather outlook, Jul 30, 3:46 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 346 PM EDT THU JUL 30 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 346 PM EDT THU JUL 30 2009 /246 PM CDT THU JUL 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT ALONG AND SOUTH OF A LINE FROM MORGANTOWN TO HODGENVILLE TO CARLISLE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH LOCALLY TORRENTIAL DOWNPOURS POSSIBLE. THE MOST LIKELY TIME FOR THE HEAVIEST RAIN AND POSSIBLE FLOODING PROBLEMS WILL BE BETWEEN 10PM AND 5AM. WIDESPREAD RAINFALL AMOUNTS OF ONE INCH WILL BE POSSIBLE...ESPECIALLY IN SOUTHERN AND EASTERN SECTIONS OF THE REGION...WITH LOCALIZED TOTALS OF 2 TO 3 INCHES UNDER THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING...PRIMARILY EAST OF INTERSTATE 65. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING. TWO COOL FRONTS AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO PASS THROUGH THE REGION BRINGING THUNDERSTORMS TO THE AREA MAINLY SATURDAY NIGHT AND SUNDAY...AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE...LOCAL MEDIA...OR LOCAL LAW ENFORCEMENT OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. 13
In the hours before
Local storm report, Jul 30, 7:55 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 4 NW LOUISVILLE 38.27N 85.79W
07/30/2009 JEFFERSON KY EMERGENCY MNGR
CORNER OF 37TH AND BANKS FLOODED EARLIER BUT WATER HAS
GONE DOWN SINCE THEN.
&&
EVENT NUMBER LMK0900002
RJSLocal storm report, Jul 30, 9:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 8 S BIRDSEYE 38.20N 86.70W
07/30/2009 PERRY IN TRAINED SPOTTER
MANY SMALL AND MEDIUM SIZE CREEKS OUT OF THEIR BANKS
AND FLOWING OVER HIGHWAYS. 1.88 INCHES IN LAST 90
MINUTES.
&&
EVENT NUMBER LMK0900003
NFLocal storm report, Jul 30, 9:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0904 PM FLASH FLOOD ENGLISH 38.33N 86.46W
07/30/2009 CRAWFORD IN TRAINED SPOTTER
LITTLE BLUE CREEK IN DOWNTOWN ENGLISH RAPIDLY RISING
OUT OF ITS BANKS.
&&
EVENT NUMBER LMK0900004
NFLocal storm report, Jul 30, 9:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 ENE BRISTOW 38.14N 86.70W
07/30/2009 PERRY IN EMERGENCY MNGR
WATER COVERING STATE ROAD 145 AT CATTAIL ROAD.
&&
EVENT NUMBER LMK0900005
NFLocal storm report, Jul 30, 9:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD FERDINAND 38.23N 86.86W
07/30/2009 DUBOIS IN EMERGENCY MNGR
INTERSTATE 64 DOWN TO ONE LANE AT FERDINAND EXIT DUE TO
WATER ON HIGHWAY.
&&
EVENT NUMBER LMK0900006
NFLocal storm report, Jul 30, 9:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0934 PM FLASH FLOOD MARENGO 38.37N 86.34W
07/30/2009 CRAWFORD IN EMERGENCY MNGR
MAN WAS TRAPPED IN TRUCK AND HAD TO RESUCED. NUMEROUS
ROADS CLOSED.
&&
EVENT NUMBER LMK0900007
NFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:05 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Perry | 85 min |
| Jul 30, 9:03 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 117 min |
| Jul 30, 9:36 PM EDT | Areal Flood Warning | LMK | Clark, Crawford, Floyd, Harrison, Scott, Washington | 12 min |
| Jul 31, 12:00 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 11 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.